MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMART FX ID BANDS + CAPS (6+6); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. SMART FX ID BANDS + CAPS (6+6); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 71075040
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during treatment with an external fixator, 3 smart fx id bands + caps (6+6), numbers: 6 (violet), 2 (orange) and another (number unknown) fell off the smart fx struts on patient's frame.Also a fourth band (number 1: red) had broken and remained half on/half off.The patient is in equinus frame, non weight bearing.In addition, one smart fx strut long, was missing an id band and had lost it's length.It was assumed that the white button must have been pressed accidentally and engaged the fast fx movement.The patient was not aware of the capabilities of this button.However, the patient could not readjust the strut to it's original position, it had lost about 8mm of length.When trying to lengthen, the strut would slip back and so it was not possible to restore the length.Patient had missed multiple days of adjustments on this strut as a result.Once the new band was replaced onto the strut, it was able to be adjusted once more.Patient current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
D4, h4.Lot number, manufacturing and expiration dates.
 
Additional Manufacturer Narrative
Results of investigation: the devices were not returned for evaluation.However, the photographs were reviewed, and revealed a broken band (red), half of which still remained in the frame.No evidence of detachment of the other reported bands was observed.A review of the production order for the smart fix id bands and caps did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the smart fix strut long batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the smart fix id bands and caps revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of complaint history for the smart fix strut long for the previous 12 months did not reveal similar events for the listed device.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.These are single use devices, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6 (medical device problem code).

Brand Name
SMART FX ID BANDS + CAPS (6+6)
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16380144
Report Number1020279-2023-00341
Device Sequence Number5759615
Product Code KTT
UDI-Device Identifier00885556746110
UDI-Public885556746110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2023
Device Catalogue Number71075040
Device Lot Number22BK00240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
04/26/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/15/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER: 71075730 / LOT: UNKNOWN
Patient SexUnknown